Anyone have throbbing headache with Effexor XL?

Discussion in 'Fibromyalgia Main Forum' started by donna275, Apr 4, 2006.

  1. donna275

    donna275 New Member

    I have only been on it for a week and for the last couple of days have been having throbbing headaches that come and go. I know when you first go on something like this, you may have some side effects for the first couple of weeks.

    Any input appreciated.
    Donna
  2. futurehope

    futurehope New Member

    I talk Effexor XL and I do not have any side effects with it.

    You might google it and see if that could be a side effect. Like you said, it might be just an initial side effect that will go away.

    If you continue to have problems, I would go see your Doc.

    One more thing, just in case you have not heard, Effexor is very hard to come down off of. Very bad withdrawl effects.

    Since you just started this med, maybe you can get your Doctor to change you to another similar med. That way when it is time to come off of it, you will not have to go thru those terrible withdrawls.

    Listen to me talking, I was on the Effexor for over a year and went off of it this past summer for 5 months. Than, stupid me, I went back on it, but only because I knew that the drug worked very well in my body.

    Hope this helps!

    Brenda
  3. kellyann

    kellyann New Member

    Hi Donna,
    I take 300 mg of effexor every day. It has helped me a great deal with depression. I have never had any bad reactions to effexor. If I forget to take it I have really weird symptoms, it feels like I have electric shocks going off everywhere in my body. I have taken this drug for about 3 years. Effexor is great for depression, I'd be lost without it.
    Take Care!
    Kellyann
  4. berrytired

    berrytired New Member

    I only take a small dosage and I always have a slight dull headache...your bodies probably adjusting to it. I have really crazy dreams also. Not bad ones! My doctor put me on it to see how things are going. I don't feel I need it so will be going off.
  5. Thistledown

    Thistledown New Member

    I had palpitations, high BP, headaches....I liked Welbutrin XL much better. Now I take NOTHING!!!
  6. donna275

    donna275 New Member

    Thanks for the replies. I know what withdrawal is like. I was on Paxil for over a year and went off that and had terrible withdrawal symptoms. I even went off correctly - slowly. I will keep taking it and see how it works.

    Again, thanks,
    Donna
  7. AllyCat40

    AllyCat40 New Member

    I hope you feel better soon. Maybe the headaches are from somthing else. You may just be adjusting to the Effexor. If you don't feel better you may need to change meds. Good Luck.